Alert archive / Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 55, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 10, 2013, 11:58 AM EDT for Smyth County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2013, 11:58 AM EDT (15:58 UTC)
- Expired
- Aug 10, 2013, 4:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Smyth County, VA
The radar
The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1595 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
230
WGUS51 KRNK 101558
FFWRNK
VAC173-102000-
/O.NEW.KRNK.FF.W.0055.130810T1558Z-130810T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1158 AM EDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SMYTH COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 400 PM EDT
* AT 1155 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN AROUND MARION. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARION...
CHILHOWIE...
SUGAR GROVE...
QUARRY...
AND ADWOLF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3687 8133 3676 8127 3674 8138 3672 8143
3670 8154 3668 8153 3666 8154 3664 8162
3680 8170 3687 8178
$$
JH3 follow-up statements
503
WGUS71 KRNK 101731
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
131 PM EDT SAT AUG 10 2013
VAC173-102000-
/O.CON.KRNK.FF.W.0055.000000T0000Z-130810T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-
131 PM EDT SAT AUG 10 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
SMYTH COUNTY IN SOUTHWEST VIRGINIA...
AT 125 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN STARTING TO MOVE BACK INTO THE WESTERN PORTIONS OF THE
COUNTY. UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN IN SPOTS ALONG A
CORRIDOR FROM NEAR CHILHOWIE TO ADWOLF AND MARION. FLASH FLOODING
ALONG SMALLER CREEKS AND STREAMS IS EXPECTED TO BEGIN SHORTLY AS
ADDITIONAL HEAVY RAIN MOVES INTO THE AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARION...
CHILHOWIE...
SUGAR GROVE...
QUARRY...
AND ADWOLF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3687 8133 3676 8127 3674 8138 3672 8143
3670 8154 3668 8153 3666 8154 3664 8162
3680 8170 3687 8178
$$
JH995
WGUS71 KRNK 101903
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT SAT AUG 10 2013
VAC173-102000-
/O.CON.KRNK.FF.W.0055.000000T0000Z-130810T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-
303 PM EDT SAT AUG 10 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
SMYTH COUNTY IN SOUTHWEST VIRGINIA...
AT 259 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT TRACKED
ACROSS THE COUNTY EARLY THIS AFTERNOON HAVE WEAKEN AND MOVED OUT OF
THE AREA. THESE STORMS PRODUCED UP TO TWO INCHES OF HEAVY RAIN
ACROSS THE WARNED AREA. MORE RAIN IS EXPECTED TO MOVED INTO THE AREA
OVER THE NEXT COUPLE OF HOURS. THEREFORE WILL MAINTAIN THE FLASH
FLOOD WARNING THROUGH 400 PM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARION...
CHILHOWIE...
SUGAR GROVE...
QUARRY...
AND ADWOLF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3687 8133 3676 8127 3674 8138 3672 8143
3670 8154 3668 8153 3666 8154 3664 8162
3680 8170 3687 8178
$$
RS142
WGUS71 KRNK 101947
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT SAT AUG 10 2013
VAC173-101955-
/O.CAN.KRNK.FF.W.0055.000000T0000Z-130810T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-
347 PM EDT SAT AUG 10 2013
...THE FLASH FLOOD WARNING FOR
AND SMYTH COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. LIGHT SHOWERS AND A FEW THUNDERSTORMS WILL MOVE
ACROSS THE AREA THROUGH THIS EVENING. AT THIS TIME...NO HEAVY
DOWNPOURS ARE EXPECTED.
LAT...LON 3687 8133 3676 8127 3674 8138 3672 8143
3670 8154 3668 8153 3666 8154 3664 8162
3680 8170 3687 8178
$$
RSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 9:57 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 10, 9:57 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 957 AM EDT SAT AUG 10 2013 .SYNOPSIS... UNSETTLED PATTERN TO CONTINUE THROUGH THE WEEKEND AS FRONT STAYS SITUATED ACROSS THE MID ATLANTIC INTO THE MID MISSISSIPPI VALLEY. THE FRONT WEAKENS MONDAY WITH ANOTHER FRONT SHIFTING ACROSS OUR REGION TUESDAY. HIGH PRESSURE WILL BUILD ACROSS TO OUR NORTH MID TO LATE NEXT WEEK BUT ENOUGH MOISTURE SITUATED ACROSS THE SOUTHEAST WILL KEEP THE THREAT OF SHOWERS AND STORMS AROUND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 935 AM EDT SATURDAY... MULTIPLE BANDS OF SHRA/ISOLATED TSRA AFFECTING THE WEST THIS MORNING AHEAD OF A MID LEVEL WAVE ACROSS KY AND A WEAK SURFACE LOW ALONG THE FRONT NEAR THE OHIO RIVER. IMPULSE ALOFT LOOKS TO SHEAR BY TO THE NORTH DURING THE AFTERNOON ALLOWING THE RESIDUAL BOUNDARY TO PERHAPS DRIFT A BIT MORE TO THE SE LATER ON. THIS SHOULD GRADUALLY SHIFT THE FOCUS FOR BEST CONVECTION FURTHER SOUTH DURING THE DAY AS EXPECT CURRENT SHRA BANDS OVERT THE NW TO WEAKEN AS BEST INSTABILITY DEVELOPS OUT EAST PER BETTER HEATING. IN BETWEEN THE TWO...APPEARS DIFF HEATING ON THE EDGE OF THE CLOUD SHIELD WITH THE WESTERN SHRA TO HELP FIRE RENEWED STORMS ALONG/EAST OF THE BLUE RIDGE AS SUPPORTED BY SEVERAL SOLUTIONS ATTM. THINK BEST COVERAGE MAY ENHANCE WITH THE LEAD BAND HEADING ITNO THE SRN BLUE ATTM WITH DEVELOPMENT THEN SHIFTING EAST/NE TOWARD THE PIEDMONT PER 2K OR BETTER PROGGED CAPES. JET ALOFT AGAIN SUPPORTS RATHER FAST(20-25 MPH) MOTION OF STORMS BUT UNIDIRECTIONAL TRAJECTORY WILL AGAIN LIKELY LEAD TO SOME BANDS OR MULTICELL CLUSTERS. SOME SEVERE THREAT AS WELL DESPITE LITTLE DRY AIR ALOFT AS ENOUGH OF A LOW LEVEL JET TO POSE A WIND PROBLEM WITH MORE WET MICROBURST POTENTIAL OUT EAST. SINCE EXPECTING COVERAGE TO DECREASE OVER THE NW WITH HIGHER RATE RAINFALL DEVELOPING TO THE SE WONT HOIST ANY FLASH FLOOD WATCHES BUT AGAIN MAY NEED A VERY SHORT FUSE ONE PENDING LATER COVERAGE. OTRW BUMPED UP POPS TO LIKELYS SOONER TO ACCOUNT FOR CURRENT WESTERN COVERAGE...AND THEN WENT HIGHER SOUTH/EAST THIS AFTERNOON. TRIMMED BACK THE NW THIRD BY MID AFTERNOON WHERE SHOULD BECOME MORE ISOLATED ALONG THE FRONT WITH TIME. ALSO CUT HIGHS BACK A LITTLE FAR WEST PER CLOUDY/WET START WHILE LEAVING ELSW WELL INTO THE 80S IF NOT 90 SE IF CONVECTION IS SLOWER AND CLOUDS HAVE A TOUGH TIME SPILLING EAST GIVEN THE WEST WINDS ALOFT. SHOULD SEE SOME COVERAGE ENTERING TONIGHT AS MODELS KEEP SHORTWAVE ENERGY MOVING FROM WV/KY INTO NRN VA. MODELS ARE SHOWING MORE AGREEMENT IN HAVING BEST CHANCE WEST AND AND NORTH...ALTHOUGH SOME SHIFT IT SOUTH INTO THE NC/VA BORDER AREA AS WEAK LOW MOVES ACROSS. AT THIS TIME HAVE LIKELY POPS IN THE EARLY EVENING TAPERING TO 40-50 BY MIDNIGHT...WITH NO FOCUSED AREA FOR HIGHER OR LOWER POPS...AS LOSS OF HEATING EXPECTED TO RESULT IN MORE SCATTERED COVERAGE. STILL MUGGY WITH DRIER AIR WELL NORTH ACROSS WRN PA/NY INTO THE GREAT LAKES STATES. LOWS WILL RANGE FROM THE MID TO UPPER 60S ACROSS THE WEST TO AROUND 70 AT ROANOKE AND POINTS EAST. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... AS OF 320 AM EDT SATURDAY... THE AREA WILL CONTINUE WITHIN A PROGRESSIVE REGIME WITH DISTINCT BOUTS OF HEAVY SHOWER AND THUNDERSTORM CHANCES. THE FIRST OF THESE WILL BE DURING THE DAY SUNDAY WHEN A COLD FRONT PASSES THROUGH THE REGION. MOST OF THE ACTIVITY WILL HEAD SOUTH OF THE AREA BY SUNDAY EVENING. SURFACE HIGH PRESSURE BUILDS IN BEHIND THE FRONT BRIEFLY BY MONDAY MORNING. HOWEVER...THE AXIS OF THIS HIGH/RIDGE WILL SHIFT EAST OF THE AREA BY MONDAY MORNING...AND THUS ALLOW FOR SOUTHEAST LOW LEVEL FLOW TO BRING LINGERING MOISTURE BACK INTO THE SOUTHWEST PARTS OF THE FORECAST AREA. REGIONS ALONG THE CREST OF THE BLUE RIDGE FROM ROUGHLY FLOYD VA SOUTHWEST INTO THE NORTHERN MOUNTAINS OF NC WILL HAVE THE GREATEST POTENTIAL FOR SHOWERS AND A FEW THUNDERSTORMS ON MONDAY. BY MONDAY EVENING...THERE WILL BE A DECREASE IN COVERAGE OF THE PRECIPITATION WILL THE LOSS OF DAYTIME HEATING. HOWEVER...OUR NEXT APPROACHING COLD FRONT WILL START TO ALLOW FOR A RETURN OF ISOLATED TO SCATTERED SHOWERS ACROSS THE FAR WESTERN PARTS OF THE REGION BY SUNRISE TUESDAY. DURING THE DAY TUESDAY THIS FRONT WILL CROSS THE AREA WITH A GOOD COVERAGE OF SHOWERS AND STORMS. SHOWERS ARE LIKELY WITH SCATTERED THUNDERSTORMS ALONG AND EAST OF THE CREST OF THE BLUE RIDGE BY TUESDAY AFTERNOON. TUESDAY NIGHT THERE WILL BE A GRADUAL DECREASE IN COVERAGE ACROSS THE AREA. TEMPERATURES THROUGH THE PERIOD WILL EXPERIENCE LITTLE VARIATION SUNDAY THROUGH TUESDAY. IT WILL NOT BE UNTIL TUESDAY NIGHT HEADING INTO EARLY WEDNESDAY THAT A CHANGE TOWARD A SLIGHTLY DRIER...AND THUS COOLER...AIRMASS TAKES PLACE. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 130 PM EDT FRIDAY... LITTLE CHANGE IN THE LONG WAVE 500 MB PATTERN THROUGHOUT THIS TIME PERIOD... WITH A RIDGE OVER THE WESTERN UNITED STATES AND TROUGHING OVER THE EAST. MODELS NOT SHOWING GOOD TRENDS ON HOW AMPLIFIED EASTERN TROF WILL BE. MAIN SHORT WAVE ENERGY STAYS NORTH OF THE FORECAST AREA...BUT WEAKER SHORT WAVES AROUND THE SOUTHERN EDGE OF THE TROF...ALONG WITH LOW LEVEL CONVERGENCE ALONG ANY BOUNDARIES WILL PROVIDE ENOUGH LIFT FOR THE RELATIVELY WET PATTERN TO CONTINUE. WILL HAVE HIGHEST PROBABILITY OF PRECIPITATION IN THE AFTERNOON AND EVENING ON THURSDAY AND FRIDAY WHEN SURFACE HIGH PRESSURE MOVES OFFSHORE AND RETURN FLOW AROUND THE HIGH BRINGS MOISTURE BACK INTO THE CENTRAL AND SOUTHERN APPALACHIANS. TEMPERATURES BEHIND THE FRONT ON TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WILL BE BELOW NORMAL...BUT HOW COOL THEY GET WILL DEPEND ON THE AMPLITUDE OF THE TROF AND HOW FAR 850 MB FRONT ADVANCES SOUTH OF THE FORECAST AREA. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... AS OF 745 AM EDT SATURDAY... SHOWERS MOVING INTO THE LWB-BLF CORRIDOR THIS MORNING MAY BRING VSBYS/CIGS DOWN TO IFR OR LOWER BEFORE THE MIXING KICKS IN AND CIGS RISE. AT THE MOMENT THE MODELS HAVE THE PRECIP AROUND THROUGH MOST OF THE DAY AT BLF/LWB WITH PERIODS OF MODERATE TO HEAVY RAIN. FOR NOW I AM HESITANT TO GO TO LOW ON VSBYS/CIGS AND HAVE -SHRA AND VCTS. FURTHER EAST WE WILL SEE SHOWERS AND STORMS FIRE UP IN THE 15-19Z TIME FRAME WITH DANVILLE LAST TO SEE SHOWERS. AS WITH ANY STORM HEAVY RAIN WILL BRING SOME IFR CIGS/VSBYS BUT EXPECT THAT VFR WILL BE THE RULE MOST OF THE TIME. TONIGHT...THE MODELS KEEP THE THREAT OF SHOWERS AROUND OVER THE ENITRE CWA ESPECIALL ALONG AND SOUTH FROM BLF-BCB-DAN. EXTENDED DISCUSSION...THE FRONT SHIFTS SLOWLY SOUTHEAST THRU THE WEEKEND AND KEEPS THE THREAT OF SHOWERS/STORMS AROUND. THE FRONT MAY SLIP SOUTH OF THE AREA BY MONDAY...BUT RETURN NORTH AS A WARM FRONT BY TUESDAY AS ANOTHER FRONT/TROUGH APPROACH FROM THE NW. POTENTIAL FOR SHRA/TSRA ANY DAY AT DAN...POSSIBLY A BREAK LWB/BLF/BCB MON...BUT RETURNING BY TUE TO ALL AREAS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...JH/WP SHORT TERM...DS LONG TERM...AMS AVIATION...WP
Hazardous weather outlook, Aug 10, 3:17 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 317 AM EDT SAT AUG 10 2013 VAZ007-009>014-018>020-022>024-035-WVZ042>045-110730- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER- SUMMERS-MONROE-GREENBRIER- 317 AM EDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THROUGH THIS EVENING COULD BECOME STRONG TO SEVERE WITH ISOLATED DAMAGING WINDS. ALSO HEAVY RAIN WILL BE CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ015>017-032>034-043>047-058-059-110730- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 317 AM EDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW STORMS THROUGH THIS EVENING COULD BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ALSO...HEAVY DOWNPOURS COULD CAUSE SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED AGAIN SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY BRING A THREAT OF SEVERE THUNDERSTORMS AND FLASH FLOODING TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 10, 10:55 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1055 AM EDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 5 SSE YADKINVILLE 36.07N 80.62W
08/09/2013 YADKIN NC 911 CALL CENTER
TREE DOWN
&&
AMSSpecial weather statement, Aug 10, 11:35 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1135 AM EDT SAT AUG 10 2013
VAZ009-012-015-101630-
SMYTH VA-GRAYSON VA-WYTHE VA-
1135 AM EDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SMYTH COUNTY IN SOUTHWEST VIRGINIA...
GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
WYTHE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 1230 PM EDT
* AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING SHOWERS AND ISOLATED THUNDERSTORMS CONTAINING VERY HEAVY
RAIN NEAR MARION...MOVING TO THE EAST AT 35 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A
QUICK ONE HALF TO ONE INCH OF RAIN COULD OCCUR FROM ADWOLF EAST TO
SUGAR GROVE...CRIPPLE CREEK AND FRIES THROUGH 1230 PM.
* LOCATIONS IMPACTED INCLUDE...
MARION...
RURAL RETREAT...
SPEEDWELL...
SUGAR GROVE...
AND FRIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3689 8156 3694 8082 3684 8086 3681 8104
3668 8094 3660 8097 3671 8158
TIME...MOT...LOC 1529Z 274DEG 29KT 3680 8149
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:33 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 57 min |
| Aug 9, 9:19 PM EDT | Special Weather Statement | RNK | Buckingham | 56 min |
| Aug 9, 11:08 PM EDT | Special Weather Statement | RNK | Smyth | 22 min |
| Aug 9, 11:36 PM EDT | Special Weather Statement | RNK | Smyth | 24 min |
| Aug 9, 11:46 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 29 min |
| Aug 10, 12:03 AM EDT | Special Weather Statement | RNK | Tazewell | 27 min |
| Aug 10, 2:09 AM EDT | Special Weather Statement | RNK | Grayson | 36 min |
| Aug 10, 2:43 AM EDT | Flash Flood Warning | RNK | Grayson | 6 hr |
| Aug 10, 4:07 AM EDT | Special Weather Statement | RNK | Smyth | 38 min |
| Aug 10, 11:35 AM EDT | Special Weather Statement | RNK | Grayson, Smyth, Wythe | 55 min |
| Aug 10, 1:03 PM EDT | Special Weather Statement | RNK | City of Martinsville | 42 min |
| Aug 10, 3:10 PM EDT | Special Weather Statement | RNK | Pittsylvania | 65 min |
| Aug 10, 3:44 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 61 min |
| Aug 10, 6:31 PM EDT | Special Weather Statement | RNK | City of Martinsville | 29 min |
| Aug 10, 7:07 PM EDT | Special Weather Statement | RNK | Charlotte | 53 min |
Nearby
Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.